Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

medication

I,ve been on depression meds for 30 years. My mother, sister, grandfather are also taking meds for the same reason. I,m on effexor xr and 375mgs per day. It works just fine as long as I don,t miss a day. If i do I am very short tempered and get angly easily along with depression. My problem is I can,t afford Effexor taking it at such a high dose. Is there something else that works like Effexor but costs less? My other meds are Diavan HCL 160/25.. thanks!!
5 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
There other medications that are as effective and not as costly.  Ask your doctor about the tricyclic antidepressant class of medicaitons...
Avatar universal
My brother has been on Lexapro for a long time and he says it works just great; in fact he said he is afraid if they ever stop making it; because he thinks he will never find anything as good.

Have you tried asking your dr to give you sample packs of your meds so you won't have to purchase them? If you have been on them this long and they are working well for you (like they did for me) then you dr will work with you to make sure you can stay on the effexor; especially if you tolerate it well. Your dr. should be able to give you what you need, whenever you need them. My sister in law works for a dr. and she said they throw stuff like that out all the time because it expires; so please ask them for free samples.

I took effexor for almost a year and a half and only recently stopped taking them because of a health related issue. I liked effexor, and it worked great for me. But going off of them is another story; it has been a bumpy road, ups and downs, but gradually getting better with each day.

I know that a lot of people say that effexor is addicting, but I don't know if it is or not, I only know that it feels yucky when you go off of them; kinda like quitting smoking (if you have ever had to quit) it feels yucky and it makes you grumpy and you get crying spells and so on.

But each day gets a little easier and you cry a little less and the *Yucks* aren't so yucky anymore.

I wish you the best and God be with you.
Avatar universal
Yeah, try Amino acid supplements. It works for some people, and clinical trials have shown it can be as effective as anti-depressants. Anti-depressants also work for some people; but if you want "natural" try that first.

Good luck and I hope you feel better soon...

<a href="http://67.19.61.164/amino1.asp">More Detail About Amino acid </a>
Avatar universal
I wasn't sure where to post this comment, but here it goes.  I started weaning myself off of EffexorXR in January with my doctor's approval.  I was only taking a 75 mg dose and slowly started reducing my daily doses.  I am thinking now that I tried to do it all too fast.  I had myself totally off of Effexor in about two weeks.  It was hell!!  I suffered all the symptoms that you read about. My concern is that I still do not feel normal.  I have a hard time just getting out of bed in the mornings and have absolutely no motivation.  Still suffering from chills and nightsweats and can cry at the drop of a hat. I used to be fairly active and I do nothing now and have started to gain weight - like I need to feel worse about myself.  Am I being too impatient?  Anyone considering taking an antidepressant I would NOT recommend Effexor!!!
Avatar universal
Oh boy, I know the problem you are going thru as far as withdrawls.  Effexnor is just like Cymbalta.  If you miss a dose, you feel it right away.  the half life is not all that long so if you do miss a dose, it sure let's you know.  Weaning off Effexnor and Cymbalta is a slow long ptocess.  I post on a board  also for people who are trying to get off these SSRI's and SSRNI'S.    Most people are using the Omega 3 fish oil.  Brain zaps, nausea, sweats are horrible.  and those are only a few of the side effects.  I've spoken to some people who had quit Paxil, which is difficult, but said they stepped into their worse nightmare when they went to Cymbalta.  some can't get off it yet.  You are right about weaning in 2 weeks, way too short.  you must feel horrible!!!.  We are taking the capsules apart at night and counting out grains.  Ridicluous isn't it.  Funny thing, the doctors do not know a whole lot about these drugs except for what the pharm reps tell them  money money.
Good luck to you
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area